Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 36, NWS Memphis, TN

July 10, 2019Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 10, 2019, 5:08 PM CDT for Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2019, 5:08 PM CDT (22:08 UTC)
Expired
Jul 10, 2019, 8:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1344 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

197 
WGUS54 KMEG 102208
FFWMEG
ARC021-MOC069-155-110115-
/O.NEW.KMEG.FF.W.0036.190710T2208Z-190711T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
508 PM CDT Wed Jul 10 2019

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Eastern Clay County in eastern Arkansas...
  West central Pemiscot County in southeastern Missouri...
  Dunklin County in southeastern Missouri...

* Until 815 PM CDT.

* At 507 PM CDT...Doppler Radar estimates up to 2 inches of rain has 
  occurred over the past hour.

* Some locations that will experience flooding include...
  Kennett, Malden, Piggott, Campbell, Senath, Chalk Bluff Natural
  Area, Clarkton, Holcomb, St. Francis, Greenway, Glennonville, Saint
  Francis, Nimmons, Lorine, West Kennett, Bell City, Noland, Hargrave
  Corner, Carryville and Holly Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8994
      3607 8995 3609 9025 3614 9025 3615 9023
      3617 9023 3620 9020 3620 9024 3654 9021
      3654 9020 3655 9019 3659 9019 3663 9015

$$
2 follow-up statements
600 
WGUS74 KMEG 102315
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
615 PM CDT Wed Jul 10 2019

ARC021-MOC069-155-110115-
/O.CON.KMEG.FF.W.0036.000000T0000Z-190711T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Pemiscot MO-Dunklin MO-
615 PM CDT Wed Jul 10 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN CLAY...WEST CENTRAL PEMISCOT AND DUNKLIN COUNTIES...

At 614 PM CDT, Doppler Radar estimates over 2 inches of rain fell in 
less than 90 minutes over the warning area. The rain has tapered off 
but runoff will continur along with the flash flood threat. 

Some locations that will experience flooding include...
Kennett, Malden, Piggott, Campbell, Senath, Chalk Bluff Natural Area,
Clarkton, Holcomb, St. Francis, Greenway, Glennonville, Saint
Francis, Nimmons, Lorine, West Kennett, Bell City, Noland, Hargrave
Corner, Carryville and Holly Island.

Flash flooding has been reported in Kennett. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8994
      3607 8995 3609 9025 3614 9025 3615 9023
      3617 9023 3620 9020 3620 9024 3654 9021
      3654 9020 3655 9019 3659 9019 3663 9015

$$
303 
WGUS74 KMEG 110105
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
805 PM CDT Wed Jul 10 2019

ARC021-MOC069-155-110115-
/O.EXP.KMEG.FF.W.0036.000000T0000Z-190711T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Pemiscot MO-Dunklin MO-
805 PM CDT Wed Jul 10 2019

...THE FLASH FLOOD WARNING FOR EASTERN CLAY...WEST CENTRAL PEMISCOT
AND DUNKLIN COUNTIES WILL EXPIRE AT 815 PM CDT...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8994
      3607 8995 3609 9025 3614 9025 3615 9023
      3617 9023 3620 9020 3620 9024 3654 9021
      3654 9020 3655 9019 3659 9019 3663 9015

$$

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8994
      3607 8995 3609 9025 3614 9025 3615 9023
      3617 9023 3620 9020 3620 9024 3654 9021
      3654 9020 3655 9019 3659 9019 3663 9015

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:01 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 10, 4:01 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
401 PM CDT Wed Jul 10 2019

.DISCUSSION...
Scattered showers and thunderstorms will still persist through the
area by sundown. These pop up storms will bring heavy rainfall,
lightning and gusty winds. Current surface analysis shows a cold
front to our west in central Missouri extending northward. To the
south the Tropics are ramping up with potential tropical
development over the next couple days.

Another hot day is expected across the Mid-South tomorrow as
temperatures rise into the 90s with heat indices exceeding 105
south of I-40. Another heat advisory will be in effect for our
southern areas from St. Francis County to Hardin County.

The aforementioned cold front will start to move into the Mid-
South by Thursday afternoon. Storms are expected to develop along
and ahead of the front with the greatest rain chances in northern
Mississippi.

Long term models continue to show tropical development from the
Gulf of Mexico moving westward onshore and reaching Arkansas by
Sunday. This tropical activity could bring rain to the area until
Tuesday morning. There's low confidence on how much rain we will
get with this system and timing but will continue to monitor.

SGW

&&

.AVIATION...
18Z TAFs

Mainly VFR this period with VCSH and/or VCTS for all sites through
roughly sunset...with MEM seeing on station activity early. MKL
may also see MVFR VSBY near sunrise from light fog. Winds will
light and variable due to convection and during the overnight
hours. A weak frontal boundary will bring north/northeast winds to
the sites late along with low VFR deck.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

     Heat Advisory from 10 AM to 8 PM CDT Thursday for Crittenden-Lee
     AR-Phillips-St. Francis.

MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.

MS...Heat Advisory until 8 PM CDT this evening for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

     Heat Advisory from 10 AM to 8 PM CDT Thursday for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

     Heat Advisory from 10 AM to 8 PM CDT Thursday for Fayette-
     Hardeman-Hardin-McNairy-Shelby.

&&
Hazardous weather outlook, Jul 10, 4:05 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
405 PM CDT Wed Jul 10 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
405 PM CDT Wed Jul 10 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A Heat Advisory is in effect across the entire Mid South though 8
PM due to hot and humid conditions.

A strong thunderstorm or two containing gusty winds and localized
heavy rainfall is possible this afternoon until early evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Heat Advisory is in effect for Thursday for areas along and
south of a line from Forrest City to Memphis to Savannah.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 10, 3:39 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Wed Jul 10 2019

TNZ020-021-052-054-102130-
Carroll TN-Henderson TN-Madison TN-Gibson TN-
339 PM CDT Wed Jul 10 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...

Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northern Madison County in western Tennessee...
Southeastern Gibson County in western Tennessee...

At 339 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Atwood, or near
Milan, moving northeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Carroll...northwestern Henderson...northern Madison and
southeastern Gibson Counties should monitor this storm closely.

LAT...LON 3563 8862 3562 8903 3606 8867 3606 8866
      3612 8863 3611 8853 3615 8853 3614 8821
TIME...MOT...LOC 2039Z 237DEG 13KT 3596 8868
Special weather statement, Jul 10, 3:42 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
342 PM CDT Wed Jul 10 2019

ARZ009-018-MOZ113-102130-
Greene AR-Clay AR-Dunklin MO-
342 PM CDT Wed Jul 10 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...

Northern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...

At 342 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Success, or near
Corning, moving southeast at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Greene...Clay and northeastern Dunklin Counties
should monitor this storm closely.

LAT...LON 3663 8996 3655 8995 3620 9015 3620 9081
      3629 9081 3628 9075 3641 9075 3643 9078
      3650 9078 3650 9022 3654 9021 3655 9019
      3659 9019 3663 9015
TIME...MOT...LOC 2042Z 301DEG 32KT 3648 9066
Special weather statement, Jul 10, 4:25 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT Wed Jul 10 2019

TNZ020-021-050>054-089-090-102215-
Carroll TN-Hardeman TN-Henderson TN-Fayette TN-Chester TN-Madison TN-
Crockett TN-Gibson TN-Haywood TN-
425 PM CDT Wed Jul 10 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...

Southwestern Carroll County in western Tennessee...
Northwestern Hardeman County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northeastern Fayette County in western Tennessee...
North central Chester County in western Tennessee...
Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Gibson County in western Tennessee...
Southern Haywood County in western Tennessee...

At 425 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Mercer, or 11 miles
southwest of Jackson, moving northwest at 5 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Carroll...northwestern Hardeman...northwestern
Henderson...northeastern Fayette...north central Chester...Madison...
southeastern Crockett...southeastern Gibson and southern Haywood
Counties should monitor this storm closely.

LAT...LON 3526 8929 3555 8944 3591 8858 3561 8838
TIME...MOT...LOC 2125Z 139DEG 5KT 3555 8901
Local storm report, Jul 10, 5:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      JACKSON                 35.63N  88.83W
07/10/2019                   MADISON            TN   TRAINED SPOTTER

            WATER COVERING RIDGE CREST ROAD IN JACKSON. VARIOUS
            REPORTS OF OTHER ROADWAYS ALSO WITH WATER COVERING.

&&

ZDM
Local storm report, Jul 10, 5:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      JACKSON                 35.63N  88.83W
07/10/2019                   MADISON            TN   BROADCAST MEDIA

            CARS IN A PARKING LOT SUBMERGED BY FLOOD WATERS.

&&

ZDM
Local storm report, Jul 10, 5:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     FLASH FLOOD      KENNETT                 36.24N  90.05W
07/10/2019                   DUNKLIN            MO   FIRE DEPT/RESCUE

            KNEE DEEP WATER REPORTED IN TOWN.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:19 PM CDTSpecial Weather StatementMEGCrittenden26 min
Jul 10, 2:58 PM CDTSpecial Weather StatementMEGMississippi47 min
Jul 10, 3:24 PM CDTHeat AdvisoryMEGCrittenden, Lee, Phillips, St. Francis29 hr
Jul 10, 3:38 PM CDTSpecial Weather StatementMEGMississippi52 min
Jul 10, 3:42 PM CDTSpecial Weather StatementMEGClay48 min
Jul 10, 6:12 PM CDTSpecial Weather StatementMEGCrittenden48 min

Nearby

Flash Flood Warnings in Missouri, 2019Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.